[XeTeX] IPA superscript diacritics
khaledhosny at eglug.org
Sat Nov 6 20:51:44 CET 2010
On Sat, Nov 06, 2010 at 01:36:08PM -0500, Kevin Russell wrote:
> I often use the Unicode characters for IPA superscript diacritics
> (like aspiration [ʰ], palatalization [ʲ], velarization [ʷ]) in the
> source of my XeLaTeX documents.
> While the symbols *look* fine in the resulting PDF, they're no
> longer the correct Unicode characters. For example, apiration [ʰ]
> is no longer u02B0, but a regular "h" (u0068) printed in
> superscript. This makes it impossible to copy and paste
> transcriptions from the PDF and still have them be correct
> transcriptions. More problematically for me right now, it feeds
> incorrect text to the screenreading software of our blind students.
> Where along the chain are these characters getting changed and how
> do I get it to stop?
> It happens with the xelatex in both MacTeX2008 and MacTeX2010. It
> happens whether the PDF is viewed with Adobe Reader 9, Adobe Acrobat
> CS4 (both for Mac), or with the Mac Preview application. It happens
> with every Unicode font I've used (Gentium, DejuVu, Linux
> Thanks for any advice.
A small working example would definately help tracking this.
Arabic localiser and member of Arabeyes.org team
Free font developer
More information about the XeTeX